I'm a 20 year old male. . About 1 and 1/2 months ago i got this irritation on my thighs..Which just ITCHED incredibly. It ate at me for awhile so i went to the ER and they said it was just folliculitis. I got an antibiotic (cephalexin). After those 10 days on that, it seemed to have cleared up pretty well. A week later i began to notice it again and had many,very small red bumps on the glans (glands) and shaft of my penis. These itched as well. I was put on another 10 days of the cephalexin antibiotic and was told to use and antibiotic soap (Safeguard). It eased up again but hasn't healed and is still itchy and my underwear seem to irritate the glans (glands) of my penis even more. Any ideas,i can't seem to rid of this awful condition and i'm full of anxiety worrying i got an STD.
I cannot confirm anything without examination but it can be jock itch. Jock itch shows up in post-adolescent men and hormonal changes during puberty, lifestyle and heredity each play a role. Predisposing fungal disease like tines cruris may also aggravate it. Wash your groin daily and then dry thoroughly by pat drying, not rubbing. A hairdryer is useful if you have hairy groins. The damp groin is an ideal site for fungi to multiply. Also wear cotton underwear and change them twice a day and do not share other people’s towels.
Most cases of fungal infections respond to over-the-counter products, which contain any of several basic ingredients: miconazole, tolnaftate, terbinafine,ketaconazole and clotrimazole.You can consult a pharmacist and get any cream or lotion containing these ingredients. Some of them are Lamisil, Monistat derm, Mycelex, and Nizoral. If the symptoms persist then please consult a dermatologist and get lichen simplex chronicus ruled out.
Hope it helps. Take care and please do keep me posted on how you are doing or in case you have any additional doubts. Kind regards.
Ok I also wanted add that it sort of spread from top of thighs, to buttocks (a little), to inner thigh and penis. Do any std's spread like this? Just the fact of having any abnormalities on my penis causes me to worry.
The symptoms that you are having are not symptomatic of any STD’s because they don’t spread like this. It sounds like a fungal infection. Try the above stated treatment options and if the symptoms persist then please consult a dermatologist.
I hope it helps. Take care and please do keep me posted in case you have any additional doubts. Kind regards.
Ok, well on the day of my last post (Oct. 3) I went back to the doctor again for this skin rash of sorts which was still persisting and the tip of my penis was still irritated(?). This time they tried doxycycline as they said it was a more "broad" antibiotic and hoped to attack it this way. They told me if it didn't ease up in a few days at all that i should come back. Which, I did, i was then treated with permethrin cream for scabies. Which i thought was strange because lab tests were negative for it, it was not typical at all as this rash was occupying only hair follicles. Again, like with the rest of these treatments it seemed to ease up but has never went away completely. Yesterday and today i've noticed the rash has began to come back with force... I'm tired of this, the rash is still present on thighs,buttocks, stomach, chest,forearms and i've still got the irritation on the tip of my penis. ANY suggestions???
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.